Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 80, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at May 1, 2011, 11:59 PM CDT for Brown County, Texas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2011, 11:59 PM CDT (04:59 UTC)
- Expired
- May 2, 2011, 12:28 AM CDT
- In force
- 29 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
County Brown County, TX
The radar
The Dyess AFB radar (KDYX), 69 km from the middle of the area, began a volume at 05:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 5.0 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 538 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 620 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 15.3
The text
As transmitted, in the capitals the NWS used until 2016.
554
WUUS54 KSJT 020459
SVRSJT
TXC049-020545-
/O.NEW.KSJT.SV.W.0080.110502T0459Z-110502T0545Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
1159 PM CDT SUN MAY 1 2011
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL BROWN COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 1245 AM CDT
* AT 1152 PM CDT...A SEVERE THUNDERSTORM WAS NEAR LAKE BROWNWOOD NEAR
BYRDS STORE...OR 12 MILES NORTH OF EARLY...MOVING NORTHEAST AT 20
MPH.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL.
WITH POSSIBLE STORM IMPACTS...
A FEW VEHICLE DENTS...
MINOR ROOF AND PLASTIC SIGN DAMAGE...
POTENTIALLY DEADLY LIGHTNING.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MAY BY 1210 AM CDT...
LAT...LON 3185 9901 3195 9908 3197 9908 3209 9902
3209 9893 3205 9890 3196 9883 3193 9883
TIME...MOT...LOC 0459Z 223DEG 19KT 3194 9897
$$
041 follow-up statement
652
WWUS54 KSJT 020528
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1228 AM CDT MON MAY 2 2011
TXC049-020537-
/O.CAN.KSJT.SV.W.0080.000000T0000Z-110502T0545Z/
BROWN TX-
1228 AM CDT MON MAY 2 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL BROWN COUNTY IS
CANCELLED...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED BROWN COUNTY.
THEREFORE..THE SEVERE THUNDERSTORM WARNING FOR BROWN COUNTY IS
CANCELLED.
LAT...LON 3185 9901 3195 9908 3197 9908 3209 9902
3209 9893 3205 9890 3196 9883 3193 9883
TIME...MOT...LOC 0527Z 223DEG 19KT 3205 9885
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 11:53 PM CDT, 6 minutes earlier.
Area forecast discussion, May 1, 11:53 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1153 PM CDT SUN MAY 1 2011 .DISCUSSION... LOOK FOR SHOWERS AND THUNDERSTORMS ACROSS MUCH OF WEST CENTRAL TEXAS FOR THE NEXT 12 TO 18 HOURS. SEE AVIATION BELOW FOR ADDITIONAL INFORMATION. && .AVIATION... LATEST RUC AND NAM DATA CONTINUE TO DEVELOP SHOWERS AND THUNDERSTORMS ACROSS WEST CENTRAL TEXAS FOR THE REMAINDER OF TONIGHT THROUGH THE AFTERNOON HOURS TOMORROW. ALOFT...THE UPPER- LEVEL TROUGH OF LOW PRESSURE WILL CONTINUE TO PUSH EAST ACROSS THE SOUTHERN ROCKIES AND INTO THE PLAINS DURING THE SAME TIME FRAME. I DID NOT MAKE ANY MAJOR CHANGES TO THE PREVIOUS TERMINALS. I DID ADJUST MVFR CEILING HEIGHTS BASED ON CURRENT DATA AND MOS GUIDANCE. PLUS...I DID ADD A THUNDERSTORM IDENTIFIER TO THE 18Z PREVAILING SKY ELEMENT. BY 03Z MONDAY EVENING...EXPECT CONDITIONS TO IMPROVE AS THE UPPER-LEVEL TROUGH SLIDES FARTHER EAST. HUBER && .PREV DISCUSSION... /ISSUED 718 PM CDT SUN MAY 1 2011/ UPDATE... SHOWERS AND THUNDERSTORMS STILL LOOK ON TRACK TO DEVELOP ACROSS WEST CENTRAL TEXAS OVERNIGHT TONIGHT. ANALYSIS OF VAPOR VAPOR LOOP INDICATES MAIN UPPER-LEVEL TROUGH AXIS...WITH A POSITIVE TILT...EXTENDS FROM COLORADO SOUTHWEST INTO CENTRAL ARIZONA. OVERLAYING THE GFS40 500 MB HEIGHTS ON THIS LOOP REVEALS LITTLE IF ANY 500 MB DIFFLUENCE OVER WEST CENTRAL TEXAS. LATEST WSR-88D DATA INDICATE NO ECHOS OVER WEST CENTRAL TEXAS AT THIS TIME. ANALYSIS OF THE NAM AND GFS 300 K AND 305 K THETA-E SURFACES INDICATES BETTER ISENTROPIC UPGLIDE BEGINS AFTER 06Z TONIGHT. THUS...I DECIDED TO ADJUST POPS DOWNWARD FOR THE REMAINDER OF THE FIRST 6 HOURS OF THE TONIGHT PERIOD AND CHANCE WEATHER GRIDS TO ONLY RAIN SHOWERS. AFTER 06Z TONIGHT...I CHANGED THUNDERSTORM COVERAGE FROM LIKELY TO EITHER ISOLATED OR SCATTERED WHILE LEAVING POPS UNCHANGED. LATEST ZONE PRODUCT REFLECTS THESE CHANGES. HUBER PREV DISCUSSION... /ISSUED 339 PM CDT SUN MAY 1 2011/ SHORT TERM... COLD FRONT HAS CLEARED ALL OF WEST CENTRAL TEXAS THIS AFTERNOON...WITH MUCH COLDER TEMPERATURES AND CLOUDY SKIES BEHIND IT. TEMPERATURES RANGED FROM THE 40S ACROSS THE BIG COUNTRY TO THE 50S ELSEWHERE. ALL THE CONVECTION THAT WAS OVER THE AREA THIS MORNING HAS MOVED WELL TO THE EAST OF THE REGION. DEEP UPPER LEVEL TROUGH CURRENTLY OVER THE FOUR CORNERS REGION WILL APPROACH THE CWA TONIGHT AND MONDAY. AHEAD OF THIS TROUGH...BETTER DYNAMICS WILL OVERSPREAD THE REGION WITH SCATTERED SHOWERS DEVELOPING ACROSS THE ENTIRE AREA. ELEVATED INSTABILITY WILL RESULT IN ISOLATED EMBEDDED THUNDERSTORMS..SO LEFT THUNDER IN THE GRIDS. LOW TEMPERATURES TONIGHT WERE A BIT TRICKY. CLOUD COVER WILL HINDER IDEAL RADIATIONAL COOLING CONDITIONS...BUT CONTINUED COLD AIR ADVECTION AND EVAPORATIVE COOLING FROM PRECIPITATION ACROSS THE AREA SHOULD ALLOW TEMPERATURES TO BOTTOM OUT IN THE LOW 40S TO UPPER 30S MOST AREAS. TRENDED TEMPERATURES DOWN A BIT...BUT NOT AS LOW AS MET MOS GUIDANCE. PRECIPITATION WILL CONTINUE INTO THE MORNING HOURS THEN SLOWLY SHUT OFF FROM WEST TO EAST THROUGHOUT THE DAY AS THE TROUGH SWINGS THROUGH. TEMPERATURES TOMORROW WILL ONCE AGAIN BE WELL BELOW NORMAL...IN THE LOW TO MID 50S. KEPT THE WARMEST TEMPERATURES OUT WEST...WHERE CLOUD COVER SHOULD BEGIN TO DECREASE BY MID AFTERNOON. LONG TERM... ALL MODELS CONTINUE TO AGREE THAT RAIN CHANCES WILL END RAPIDLY FROM WEST TO EAST MONDAY AFTERNOON AND MONDAY EVENING. WILL CONTINUE THE SLIGHT CHANCE OF POPS IN THE EXTREME EAST...BUT HAVE NARROWED DOWN THAT AREA A LITTLE THIS AFTERNOON. SURFACE HIGH PRESSURE BUILDS INTO THE AREA...SO IF SKIES CLEAR FAST ENOUGH...AND IF NOT TOO MUCH RAIN FALLS IN THE NEXT 24 HOURS SO DEWPOINTS CAN DROP EASILY...WILL SEE OVERNIGHT LOWS TUESDAY MORNING DOWN NEAR RECORD VALUES. COLDEST TEMPERATURE IN SJT EVER FOR MAY IS 35 DEGREES...33 FOR ABILENE...AND THESE MAY BE IN SOME JEOPARDY IS EVERYTHING FELL JUST RIGHT. WILL CONTINUE THE SPS. REST OF THE EXTENDED LOOKS PRETTY QUIET...AND FEW CHANGES PLANNED TO WHAT WAS IN THE FORECASTS ALREADY. SLOW WARM UP THROUGH MID WEEK...NOT SEEING HIGHS BACK IN THE 90S UNTIL NEXT WEEKEND. MODELS HAVE GONE BACK AND FORTH WITH THE IDEA OF A COLD FRONT TRYING TO DROP SOUTH INTO THE AREA...BUT NEITHER THE GFS OR THE ECMWF SHOW MUCH UNTIL NEXT WEEKEND. GIVEN THE MODELS UNCERTAINTY...CONTENT TO LEAVE THE MENTION OF THE FRONT OUT FOR NOW. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 39 50 35 68 46 / 60 50 10 0 0 SAN ANGELO 41 55 35 70 42 / 60 50 10 0 0 JUNCTION 44 54 35 72 40 / 60 50 10 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && HUBER
Hazardous weather outlook, May 1, 2:56 PM CDT, 9 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 256 PM CDT SUN MAY 1 2011 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-022000- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 256 PM CDT SUN MAY 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF WEST CENTRAL TEXAS TONIGHT. THE MAIN HAZARD WITH THESE THUNDERSTORMS WILL BE DEADLY LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ON MONDAY ACROSS WEST CENTRAL TEXAS. RAIN CHANCES WILL DECREASE FROM WEST TO EAST THROUGHOUT THE DAY. THE MAIN HAZARD WITH THESE THUNDERSTORMS WILL BE DEADLY LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. DANIELS
In the hours before
Local storm report, May 1, 7:42 PM CDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SAN ANGELO TX
742 PM CDT SUN MAY 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 AM TSTM WND DMG CLYDE 32.40N 99.50W
05/01/2011 CALLAHAN TX NWS STORM SURVEY
NWS SURVEY FOUND WIDESPREAD SIGNIFICANT WIND DAMAGE IN
CALLAHAN COUNTY AND THE COMMUNITY OF CLYDE AND ESTIMATED
WINDS CAUSING THIS DAMAGE TO BE IN THE RANGE OF 90 TO
100 MPH. TREES UPROOTED...DAMAGE TO ROOFS...AND
MANUFACTURED HOMES BLOWN OFF OF THEIR FOUNDATIONS.
&&
CORRECTED REMARKS
EVENT NUMBER SJT1100166
PMSpecial weather statement, May 1, 11:54 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1154 PM CDT SUN MAY 1 2011 TXZ140-020530- BROWN TX- 1154 PM CDT SUN MAY 1 2011 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1230 AM CDT FOR BROWN COUNTY... AT 1152 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 3 MILES NORTHEAST OF LAKE BROWNWOOD NEAR BYRDS STORE...OR ABOUT 13 MILES NORTH OF EARLY...MOVING NORTHEAST AT 35 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... MAY BY MIDNIGHT CDT DIME SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. 04
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 12:35 AM CDT | Severe Thunderstorm Warning | SJT | Callahan, Shackelford | 40 min |
| May 2, 2:05 AM CDT | Severe Thunderstorm Warning | SJT | Brown, San Saba | 40 min |
| May 2, 2:27 AM CDT | Severe Thunderstorm Warning | SJT | Taylor | 21 min |
| May 2, 3:51 PM CDT | Frost Advisory | SJT | Brown, Callahan, Coke, Coleman, Concho, Crockett and 18 more | 17 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.